Alert archive / Alabama / Frost Advisories in 2005
Frost Advisory 2, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Oct 26, 2005, 3:07 PM CDT for 39 counties in Alabama. It took effect at Oct 27, 2005, 12:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2005, 3:07 PM CDT (20:07 UTC)
- In effect from
- Oct 27, 2005, 12:00 AM CDT
- Expired
- Oct 27, 2005, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 262007 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 307 PM CDT WED OCT 26 2005 ...ANOTHER COLD NIGHT ON TAP ACROSS CENTRAL ALABAMA WITH TEMPERATURES FALLING INTO THE 30S... .CLEAR SKIES AND LIGHT WINDS WILL RESULT IN GOOD RADIATIONAL CONDITIONS ACROSS CENTRAL ALABAMA TONIGHT. LOWS TONIGHT WILL LIKELY BE A FEW DEGREES WARMER THAN THOSE ON WEDNESDAY MORNING...BUT READINGS WILL ONCE AGAIN FALL INTO THE 30S AFTER MIDNIGHT. ALZ011>015-017>050-270415- /X.NEW.KBMX.FR.Y.0002.051027T0500Z-051027T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 307 PM CDT WED OCT 26 2005 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY. ATMOSPHERIC CONDITIONS WILL BE IDEAL TONIGHT FOR THE FORMATION OF FROST. TEMPERATURES WILL FALL INTO THE MIDDLE 30S...WITH THE NORMALLY COLDER LOCATIONS NEAR OR JUST BELOW THE FREEZING MARK. REMEMBER...THE AIR TEMPERATURE DOES NOT HAVE TO BE AT FREEZING OR BELOW FOR FROST TO FORM ON EXPOSED SURFACES. THE FROST WILL BE MORE LIKELY IN THE VALLEYS...WITH LITTLE OR NO FROST EXPECTED ON THE RIDGES. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Oct 26, 9:11 AM CDT, 5 hours 56 minutes earlier.
Area forecast discussion, Oct 26, 9:11 AM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 911 AM CDT WED OCT 26 2005 .UPDATE... SENT AN UPDATE THIS MID MORNING TO GET RID OF THE FROST ADVISORY AND FREEZE WARNINGS IN THE GRIDS AND ZONES. MOST LOCATIONS REPORTED FROST AND SEVERAL AREAS WERE NEAR OR BELOW FREEZING EARLY THIS MORNING. FORECAST LOOKS GOOD AND NO MAJOR CHANGES ARE PLANNED FOR THE REST OF THE DAY. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && KNS/99
Hazardous weather outlook, Oct 26, 1:07 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 107 PM CDT WED OCT 26 2005 ALZ011>015-017>050-270605- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 107 PM CDT WED OCT 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. FROST FORMATION IS POSSIBLE AGAIN TONIGHT AS CLEAR SKIES... LIGHT WINDS...AND DRY AIR WILL ALLOW FOR GOOD RADIATIONAL COOLING. LOW TEMPERATURES BETWEEN 33 AND 36 ARE LIKELY ACROSS MUCH OF CENTRAL ALABAMA...AWAY FROM URBAN AREAS AND BODIES OF WATER. ISOLATED COLDER LOCATIONS MAY DROP BELOW FREEZING FOR AN HOUR OR TWO NEAR SUNRISE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Alabama, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.